RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 1992, Volume 183, Number 3, Pages 38–54 (Mi msb1040)  

This article is cited in 2 scientific papers (total in 2 papers)

On the spectrum of the discrete inhomogeneous wave equation, and vibrations of a discrete string

L. D. Pustyl'nikov


Abstract: Explicit analytic expressions are found for the spectrum and solutions of the discrete, inhomogeneous wave equation
$$ {d^2 q_n \over d t^2}-a_n(q_{n+1}-2q_n+q_{n-1})+\delta_n q_n=0 $$
with boundary conditions $q_0(t) = q_N(t) = 0$, where $n=0, 1, …, N$, $a_n>0$, and $\delta_n \geqslant 0$. As a corollary a solution is given of the classical problem of finding an explicit analytic expression describing the vibrations of a string all the mass of which is concentrated at a finite number of equidistant points, which was the object of detailed study by Euler, D'Alembert, D. Bernoulli, Lagrange, Sturm, Routh, and others, who gave a solution of it in the particular case where the masses of all points are the same. The general solution of the problem turns out to be connected with a generalized quaternion algebra and properties of certain of its ideals, and this connection is used in an essential way in the proofs of the theorems.

Full text: PDF file (626 kB)
References: PDF file   HTML file

English version:
Russian Academy of Sciences. Sbornik. Mathematics, 1993, 75:2, 317–331

Bibliographic databases:

UDC: 517.927.25+534.11
MSC: Primary 34B10, 34L05; Secondary 35L05
Received: 15.06.1990

Citation: L. D. Pustyl'nikov, “On the spectrum of the discrete inhomogeneous wave equation, and vibrations of a discrete string”, Mat. Sb., 183:3 (1992), 38–54; Russian Acad. Sci. Sb. Math., 75:2 (1993), 317–331

Citation in format AMSBIB
\Bibitem{Pus92}
\by L.~D.~Pustyl'nikov
\paper On the spectrum of the~discrete inhomogeneous wave equation, and vibrations of a~discrete string
\jour Mat. Sb.
\yr 1992
\vol 183
\issue 3
\pages 38--54
\mathnet{http://mi.mathnet.ru/msb1040}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1180917}
\zmath{https://zbmath.org/?q=an:0782.34085|0770.34055}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?1993SbMat..75..317P}
\transl
\jour Russian Acad. Sci. Sb. Math.
\yr 1993
\vol 75
\issue 2
\pages 317--331
\crossref{https://doi.org/10.1070/SM1993v075n02ABEH003387}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=A1993LT65700002}


Linking options:
  • http://mi.mathnet.ru/eng/msb1040
  • http://mi.mathnet.ru/eng/msb/v183/i3/p38

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Kh. P. Kulterbaev, A. Ya. Dzhankulaev, “Smeshannaya sistema differentsialnykh uravnenii kak matematicheskaya model kolebanii kontinualno-diskretnykh mekhanicheskikh sistem”, Vladikavk. matem. zhurn., 3:4 (2001), 28–35  mathnet  mathscinet  zmath  elib
    2. L. D. Pustyl'nikov, “Discrete Wave Equations with Random Parameters and a Discrete String with Random Masses”, Theory Probab. Appl, 47:2 (2003), 257  mathnet  crossref
  • Математический сборник - 1992–2005 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:277
    Full text:82
    References:29
    First page:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019